Mississippi, 2004

Damaging Wind in Mississippi, February 5, 2004

February 5, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$750
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 5, 3:15 PM CST, 0 minutes earlier.

Area forecast discussion, Feb 5, 3:15 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 PM CST THU FEB 5 2004

.DISCUSSION...
SHOWERS AND THUNDERSTORMS EXTEND FROM SOUTH-CENTRAL LOUISIANA
THROUGH EAST-CENTRAL MISSISSIPPI THIS AFTERNOON...JUST AHEAD OF THE
COLD FRONT.  AT 850HPA THERE WAS A 55 KNOT SOUTHERLY JET...ADVECTING
WARM MOIST AIR INTO THE LOWER MISSISSIPPI VALLEY.  THE 500HPA LOW
WAS CENTERED OVER WESTERN KANSAS/NEBRASKA.  THE UPPER LEVEL JET
STRETCHED FROM TEXAS INTO THE MID-MISSISSIPPI VALLEY WITH A SOUTHERN
BRANCH EXTENDING ACROSS THE NORTHERN GULF OF MEXICO...LEAVING US IN
AN AREA OF DIFFLUENCE.  THE PRECIP WATER VALUE FROM THE 18Z SOUNDING
WAS 1.49 INCHES.  THUS THERE REMAINS A THREAT FOR SEVERE WEATHER AS
THE FRONT PROGRESSES EASTWARD THROUGH SOUTHEASTERN LOUISIANA AND
SOUTHERN MISSISSIPPI TONIGHT.  THE FLOOD WATCH WILL BE EXTENDED FOR
SOUTHERN MISSISSIPPI AND EXTREME SOUTHEASTERN/EAST-CENTRAL
LOUISIANA.

HIGH PRESSURE WILL DOMINATE THE AREA THROUGH THE WEEKEND...WITH LOW
TEMPS SATURDAY MORNING NEAR/JUST ABOVE FREEZING AND SUNDAY MORNING
AROUND FREEZING.  THE NEXT SYSTEM WILL DEVELOP OVER THE SOUTHERN
PLAINS ON MONDAY...BRINGING A GOOD CHANCE FOR SHOWERS AND
THUNDERSTORMS AGAIN MONDAY NIGHT THROUGH TUESDAY.

.MARINE...

SMALL CRAFT ADVISORY WILL BE CONTINUED OVER THE COASTAL WATERS...NOT
INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB 50 54 31 50 / 80 10 00 00
BTR 50 56 32 51 / 60 10 00 00
MSY 56 57 39 52 / ++ 40 00 00
GPT 57 61 34 51 / ++ 60 10 00

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH LAZ037>040-049>050-056>070
MS...FLOOD WATCH MSZ69>71-77-80>82
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FROM KPQL TO
ATCHAFALAYA RVR OUT 60NM.

&&

25
Hazardous weather outlook, Feb 5, 11:00 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST THU FEB 5 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061300-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CST THU FEB 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTH...SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING...
A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR EXTREME SOUTHWEST
MISSISSIPPI...PEARL RIVER COUNTY MISSISSIPPI AND ALL OF SOUTHEAST
LOUISIANA WITH THE EXCEPTION OF AREAS ALONG THE  EXTREME SOUTHEAST
COAST. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE THIS AFTERNOON
AND TONIGHT WITH LOCALLY HIGHER RAINFALL AMOUNTS POSSIBLE.

THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES FROM
THE WEST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE
MODERATE SIZE HAIL AND DAMAGING WINDS.

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT TODAY THROUGH TONIGHT FROM
PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT 60 NM INCLUDING
LAKES PONTCHARTRAIN AND MAUREPAS FOR SOUTH WINDS OF 20 TO 25 KNOTS
AND SEAS 6 TO 9 FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS AND FLOODING...
THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST MISSISSIPPI FRIDAY
MORNING. THE MAIN THREATS BEING DAMAGING WINDS...AND HAIL. RIVERS
WILL BE SWOLLEN FROM THE RECENT RAINS AND MAY REACH OR EXCEED THE
TOP OF THE RIVER BANKS FRIDAY.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE NECESSARY THIS AFTERNOON AND TONIGHT.

25

In the hours before

Local storm report, Feb 5, 1:23 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
123 PM CST THU FEB 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     8 SW CLINTON            30.78N 91.11W
02/05/2004                   EAST FELICIANA     LA   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN

1000 AM     FLASH FLOOD      FORT ADAMS              31.09N 91.55W
02/05/2004                   WILKINSON          MS   EMERGENCY MNGR

            SEVERAL ROADS FLOODED. SEVERAL MOBILE HOMES FLOODED.

0930 AM     TSTM WND DMG     FORT ADAMS              31.09N 91.55W
02/05/2004                   WILKINSON          MS   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN IN WESTERN PORTION OF COUNTY.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walthall

When
February 5, 3:15 PM CST
Where
Walthall County, Sartinsville
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
GENERAL PUBLIC
Coordinates
31.333, -90.117

Two trees were blown down by thunderstorms winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386132.